Araştırma özeti
Aşağıdaki metin kaynak makalenin lisansı doğrulanmış orijinal özetidir. cc by
Antipsychotic-induced parkinsonism (AIP) is a neurologic side effect of first- and second-generation antipsychotics. We present a case of AIP associated with paliperidone with findings concerning for concurrent anticholinergic side effects as a consequence of AIP treatment in a young patient presenting to a community emergency department. Temporarily withdrawing the offending dopamine receptor-blocking antipsychotic medication as well as implementing an adjunct therapy such as benztropine may alleviate the acute presentation of AIP. However, concurrent anticholinergic adverse effects or toxicity may occur because of the antimuscarinic properties of benztropine. In patients in whom anticholinergic toxicity or benztropine-related anticholinergic side effects are a concern, amantadine may be considered as an alternative treatment for AIP. This case report highlights the diagnostic complexity of AIP with suspected benztropine-induced anticholinergic effects, discusses management considerations of this complex presentation, and aims to guide proper treatment in community emergency department settings.
Bilimsel değerlendirme
Araştırma sorusu
Sorunun kapsamı orijinal çalışma üzerinden değerlendirilir.
Yöntem ve örneklem
Çalışma tasarımı ve örneklem için kaynak makaleyi kontrol edin.
Temel bulgular
Bu kayıt için editoryal olarak onaylanmış bulgu özeti henüz yayımlanmadı.
Sınırlılıklar
Sonuçların genellenebilirliği, yanlılık ve klinik anlamı ayrıca incelenmelidir.
Bibliyografik veriden yöntem, örneklem veya klinik sonuç çıkarımı yapılmaz.